Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 140, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 6:51 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 21, 2008, 7:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 212351 SVROHX TNC111-165-169-220015- /O.NEW.KOHX.SV.W.0140.080621T2351Z-080622T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 651 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MACON COUNTY IN TENNESSEE... EAST CENTRAL SUMNER COUNTY IN TENNESSEE... TROUSDALE COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF HARTSVILLE... * UNTIL 715 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND BRIEF BUT VERY HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 9 MILES NORTHWEST OF HARTSVILLE...AND MOVING SOUTHEAST AT 13 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTSVILLE BY 715 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3649 8600 3633 8610 3646 8634 3658 8625 TIME...MOT...LOC 2351Z 299DEG 11KT 3650 8625 $$ STEIGERWALDT
1 follow-up statement
000 WWUS54 KOHX 220002 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 701 PM CDT SAT JUN 21 2008 TNC111-165-169-220015- /O.CON.KOHX.SV.W.0140.000000T0000Z-080622T0015Z/ TROUSDALE TN-MACON TN-SUMNER TN- 701 PM CDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST CENTRAL SUMNER...SOUTHWESTERN MACON AND TROUSDALE COUNTIES... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 8 MILES NORTHWEST OF HARTSVILLE... MOVING SOUTHEAST AT 13 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARTSVILLE BY 712 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3649 8600 3633 8610 3646 8634 3658 8625 TIME...MOT...LOC 0001Z 299DEG 11KT 3648 8620 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 3:39 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT SAT JUN 21 2008 .DISCUSSION...A SURFACE BOUNDARY WAS CROSSING MID TN THIS AFTERNOON...AS SEEN BY DEMARCATION ON SATELLITE AND RADAR...WITH SCATTERED MARGINAL SEVERE STORMS EAST OF THE BOUNDARY. THIS FEATURE ALONG WITH WEAK UPPER SUPPORT WILL CONTINUE EASTWARD THIS EVENING. ANOTHER WEAK FEATURE NOTED FROM NORTH IN BACK ACROSS THE ST LOUIS AREA WILL SWING DOWN OUR WAY LATER TONIGHT. IT APPEARS THE ATMOSPHERE WILL BE DRIER AND MORE STABLE THEN. SO...WE WILL RANGE TONIGHT/S POPS FROM 30 EAST TO 10 WEST...EXPECTING MOST OF THE ACTIVITY DURING THE EVENING HOURS. SOME ISOLATED MARGINAL SEVERE WX STILL POSSIBLE UNTIL DARK...WITH LARGE HAIL AND BRIEF LOCALIZED WIND GUSTS TO 60 MPH BEING THE MAIN CONCERNS. THROUGH THE NEXT COUPLE OF DAYS...MORE SHORTWAVE FEATURES WILL ROTATE AROUND THE BASE OF THE EASTERN U.S. TROUGH. THESE FEATURES WILL PRODUCE AT LEAST SLIGHT RAIN CHANCES. THE MOST SIGNIFICANT FEATURE IS EXPECTED ON MONDAY...TO BE FOLLOWED BY A BRIEF SHOT OF SLIGHTLY COOLER AND DRIER AIR. POPS ON MONDAY WILL RANGE FROM 20 SOUTHWEST TO 40 NORTHEAST. ISOLATED SEVERE STORMS CANNOT BE RULED OUT ANY TIME LATE SUNDAY THROUGH MONDAY WITH STEEPENING APSE RATES. FORECAST SOUNDINGS SUGGEST CAPES NEAR 1500, LI VALUES TO -5 AND TOTALS OVER 50 ON MONDAY. LATER MONDAY THROUGH TUESDAY TIME PERIOD APPEARS DRY AND A LITTLE COOLER. IN THE REST OF THE EXTENDED FORECAST...EASTERN TROUGH APPEARS TO LIFT. RISING HEIGHTS AND RETURN TO A BERMUDA HIGH PATTERN WILL MEAN WARMER TEMPS. MODELS SHOW A SERIES OF DISTURBANCES CROSSING THE REGION. THIS WILL MEAN ON AND OFF CHANCES FOR SHOWERS AND STORMS. NO MAJOR SURFACE FEATURES NOTED AT THIS TIME...SO POPS WILL BE AROUND 20 PERCENT...FOR MAINLY DIURNALLY DRIVEN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 86 64 84 / 20 20 20 30 CLARKSVILLE 62 84 61 82 / 10 20 20 20 CROSSVILLE 57 81 60 79 / 30 20 20 40 COLUMBIA 61 87 64 85 / 20 10 20 20 LAWRENCEBURG 62 87 63 85 / 10 10 20 20 WAVERLY 61 85 62 84 / 10 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT JUN 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE, ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER, SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
In the hours before
Local storm report, Jun 21, 3:27 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 S MURFREESBORO 35.80N 86.39W
06/21/2008 E0.88 INCH RUTHERFORD TN NWS EMPLOYEE
&&
SHERRONLocal storm report, Jun 21, 3:58 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 S MURFREESBORO 35.75N 86.39W
06/21/2008 E0.88 INCH RUTHERFORD TN TRAINED SPOTTER
&&
SHERRONLocal storm report, Jun 21, 4:01 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 S MURFREESBORO 35.75N 86.39W
06/21/2008 E1.00 INCH RUTHERFORD TN TRAINED SPOTTER
&&
SHERRONSpecial weather statement, Jun 21, 5:32 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 532 PM CDT SAT JUN 21 2008 TNZ008-212300- SUMNER- 532 PM CDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WAS AFFECTING SUMNER COUNTY... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE HOUSE...OR 10 MILES NORTHWEST OF GALLATIN...MOVING SOUTHEAST AT 16 MPH. THIS STORM WILL BE NEAR... GALLATIN BY 600 PM CDT. PEOPLE IN SUMNER COUNTY...INCLUDING THE CITY OF GALLATIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
Special weather statement, Jun 21, 5:46 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 546 PM CDT SAT JUN 21 2008 TNZ009-212345- MACON- 546 PM CDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WAS AFFECTING MACON COUNTY... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 14 MPH. THIS STORM WILL BE NEAR... LAFAYETTE BY 610 PM CDT. PEOPLE IN WESTERN MACON COUNTY...INCLUDING THE CITY OF LAFAYETTE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
Special weather statement, Jun 21, 6:20 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CDT SAT JUN 21 2008 TNZ027-212345- DAVIDSON- 620 PM CDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WAS AFFECTING DAVIDSON COUNTY... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF LAKEWOOD...OR 8 MILES EAST OF NASHVILLE...MOVING SOUTHEAST AT 14 MPH. PEOPLE IN SOUTHEASTERN DAVIDSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BRIEF BUT HEAVY RAINFALL...PEA SIZE HAIL AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 22 min |
| Jun 21, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| Jun 21, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jun 21, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.